Hi, I have no idea if this is the right place to post this because I don't know what's wrong.... I have recently been waking every morning with extreme tingling and numbness in my hands. Sometimes there is also significant pain, like a dull ache that eventually goes away when I readjust my sleeping position or hang my hands off the bed. The numbness is usually in my left hand most but often in both. The numbness seems to stay more and more frequently throughout the day. I have felt this before when working early in the morning on the computer after several hours but it never has lasted this long or began when I was sleeping.
My history: I'm 37 and began Zoloft in June. I switched to Wellbutrin in September and seemed to notice the extreme numbness around that time. (Note: I gained about 10 pounds while on Zoloft (could this al be due to weight gain?) and then I switched to Wellbutrin. I am now back on Zoloft due to even more weight gain and irritability.)
I am having this numbness/tingling every day. Also, my fingers feel very swollen first thing in the morning. My nails aren't brittle but very thin and my skin is very dry and cracks easily (circulatory issues?). About one week ago, my right wrist began to hurt while pushing my kids in a stroller and it still hurts to this day but not as much.
I have no other meds or conditions. Can someone please tell me if this is serious? I don't have a "regular" doc so I'll have to find one and I don't even know what specialty I should go to.... Please help with any info at all. Thanks so much!
Are you of bupropion (Wellbutrin) now? How long are you off it?
Unfortunately, both sertraline (Zoloft) and bupropion can present with side-effects of numbness, irritability, and weight gain and it would be difficult to determine which one could be causing the symptoms. Aside from this there are other possible causes including improper sleeping posture, nerve impingement, vitamin and mineral deficiencies, and endocrine disorders such as thyroid diseases or diabetes. Thus, it would also be difficult to say if this is something serious or not.
It would be advisable for you to consult a physician to evaluate your symptoms. There is no immediate need right now for a specialist and a consult with a primary care physician will be sufficient.
Hi, I also experienced severe peripheral neuropathy (numbness and tingling ) of hands and feet while on generic wellbutrin. When I was on it 7 years ago had same symptoms but was told it was not wellbutrin. Did your symptoms go away? If so, how long did it take?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.